MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE SYNC 9-10MM TIBIAL FIXATION; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. BIOSURE SYNC 9-10MM TIBIAL FIXATION; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72202746
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that when open the package of the biosure sync tibial fixation, it was found a fiber.A delay less or equal than 30 minutes were reported and the procedure was finished with a smith and nephew back up device.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
H3, h6: the reported device, used in treatment, was received for evaluation.There was no relationship found between the returned device and the reported incident.An analysis of the customer provided images found small fiber that appears to be in the packaging.A visual inspection performed found that the package has been opened, no deficiencies were observed.A review of the device records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.The complaint was not verified and the root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.Internal complaint reference: (b)(4).

Brand Name
BIOSURE SYNC 9-10MM TIBIAL FIXATION
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11827993
Report Number1219602-2021-01134
Device Sequence Number19097506
Product Code MBI
UDI-Device Identifier03596010648990
UDI-Public03596010648990
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093943
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2024
Device Model Number72202746
Device Catalogue Number72202746
Device Lot Number50819444
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2021
Initial Date Received by Manufacturer 04/25/2021
Supplement Date Received by Manufacturer06/22/2021
Initial Report FDA Received Date05/14/2021
Supplement Report FDA Received Date06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age29 YR
Patient Weight55